Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 8, 2006, 10:45 PM CST for LeFlore County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2006, 10:45 PM CST (04:45 UTC)
- Expired
- Mar 8, 2006, 11:45 PM CST
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 090445 SVRTSA OKC079-090545- /O.NEW.KTSA.SV.W.0022.060309T0445Z-060309T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1045 PM CST WED MAR 8 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1145 PM CST * AT 1040 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF OCTAVIA TO 21 MILES SOUTHWEST OF OCTAVIA...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA AND BIG CEDAR. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3459 9502 3419 9499 3452 9404 3477 9435 $$
1 follow-up statement
000 WWUS54 KTSA 090505 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1104 PM CST WED MAR 8 2006 OKC079-090545- /O.CON.KTSA.SV.W.0022.000000T0000Z-060309T0545Z/ LE FLORE OK- 1104 PM CST WED MAR 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CST FOR SOUTHERN LE FLORE COUNTY... AT 1102 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF BIG CEDAR TO 10 MILES SOUTH OF BIG CEDAR...MOVING NORTHEAST AT 55 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF FAR SOUTHEAST LE FLORE COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3474 9480 3449 9468 3452 9404 3477 9435 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 9:48 PM CST, 57 minutes earlier.
Area forecast discussion, Mar 8, 9:48 PM CST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 948 PM CST WED MAR 8 2006 .MESOSCALE UPDATE... LOW-LEVEL WINDS ARE LIGHT NEAR THE STORM TRACKING ACROSS CHOCTAW COUNTY. THE CELL HAS SHOWN SUPERCELL STRUCTURE. EVEN THOUGH THE SURFACE WINDS ARE LIGHT...STORM-RELATIVE SURFACE WINDS ARE STRONG GIVEN THE CELL MOTION. STORM-RELATIVE HELICITY AHEAD OF THE CELL INTO PUSHMATAHA COUNTY IS NEAR 400 M2/S2. THE CELL APPEARS TO HAVE MOMENTARILY CYCLED DOWN BUT WILL STILL HAVE TO BE MONITORED CLOSELY. THE COLD FRONT IS PUSHING INTO NORTHWEST OSAGE COUNTY. SO FAR THE DEVELOPMENT IN KANSAS HAS BEEN POST-FRONTAL. HOWEVER THE FRONT IS NOW MOVING INTO THE SURFACE-BASED INSTABILITY AXIS WHICH HAS LIFTED INDEX VALUES OF -3 TO -5. NEW STORM DEVELOPMENT ALONG THE FRONT IS POSSIBLE OVER THE NEXT 2 HOURS IN OSAGE AND PAWNEE COUNTIES. CELLS DEVELOPING THERE WOULD HAVE A WIND AND HAIL THREAT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 8, 6:55 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 655 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 655 PM CST WED MAR 8 2006 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 AM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 9 PM. AREA AT GREATEST RISK...WIDESPREAD SEVERE WEATHER EXPECTED. DISCUSSION... THE DRYLINE STRETCHED FROM SOUTHEAST KANSAS INTO SOUTHCENTRAL OKLAHOMA EARLY THIS EVENING. CONVECTION HAS DEVELOPED ALONG THE DRYLINE OVER SOUTHEAST KANSAS...BUT THE CAP HAS HELD CONVECTION IN CHECK OVER NORTHEAST OKLAHOMA SO FAR. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE DRYLINE ACROSS SOUTHCENTRAL OKLAHOMA AND NORTHCENTRAL TEXAS. A STRENGTHENING LOW-LEVEL JET WILL HELP TO MAINTAIN THIS ACTIVITY AS IT SPREADS NORTHEAST INTO SOUTHEAST OKLAHOMA LATER THIS EVENING AND EVENTUALLY INTO WESTERN ARKANSAS. THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL...BUT THE WIND FIELDS CONTINUE TO SUPPORT A TORNADO THREAT...ESPECIALLY IF A SURFACE BASED STORM CAN BE REALIZED. LATER TONIGHT...THE SURFACE LOW WILL DEEPEN OVER WESTERN OKLAHOMA WHILE A STRONG BAND OF 80 TO 90 KNOT MID-LEVEL WINDS SWING THROUGH NORTHERN TEXAS INTO OKLAHOMA. THE IMPROVED UPPER DYNAMICS SHOULD RESULT IN ANOTHER ROUND OF SEVERE WEATHER FOR MUCH OF THE AREA...MAINLY AFTER 2 TO 3 AM. THESE STORMS WILL LIKELY BECOME LINEARLY ORIENTATED AS THEY APPROACH THE FORECAST AREA. LOW-LEVEL WIND FIELDS WILL REMAIN VERY STRONG...AND THE TORNADIC THREAT WILL CONTINUE...ESPECIALLY IN ANY BOWING STORM SEGMENTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. CONTINUALLY MONITOR LATER WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 8, 9:03 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST FORT SMITH 35.39N 94.40W
03/08/2006 M60 MPH SEBASTIAN AR ASOS
FORT SMITH REGIONAL AIRPORT ASOS
&&
JDSSpecial weather statement, Mar 8, 9:54 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
954 PM CST WED MAR 8 2006
ARZ029-OKZ049-076-090430-
LE FLORE OK-PUSHMATAHA OK-SEBASTIAN AR-
954 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN SOUTHEAST OKLAHOMA
LE FLORE AND PUSHMATAHA
AT 954 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HARTFORD TO 11 MILES SOUTH OF KOSOMA...MOVING
NORTHEAST AT 50 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 8, 10:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CST WED MAR 8 2006
OKZ049-090445-
PUSHMATAHA OK-
1028 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
EASTERN PUSHMATAHA
AT 1028 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF ALBION TO 4 MILES NORTHEAST OF
SOBOL...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SOBOL AND ALBION.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 51 min |
| Mar 8, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 28 min |
| Mar 8, 11:12 PM CST | Tornado Warning | TSA | LeFlore | 33 min |
| Mar 9, 12:52 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 58 min |
| Mar 9, 1:17 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee | 73 min |
| Mar 9, 1:40 AM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, LeFlore, Sequoyah | 61 min |
| Mar 9, 2:06 AM CST | Tornado Warning | TSA | LeFlore | 32 min |
| Mar 9, 4:00 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Mar 9, 4:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 35 min |
| Mar 9, 12:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 66 min |
| Mar 9, 12:52 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 53 min |
| Mar 9, 1:06 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| Mar 9, 1:46 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.